MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA LD; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA LD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The complainant reported a patient needing an impella device for mechanical circulatory support due to cardiomyopathy.While on support it was noted that the patient was going to operating room for exploration for bleeding.Patient was resting on support, however the chest remained open.The chest tube drainage was acceptable and prbcs were transfused for overall surgical bleeding.In addition, the impella was weaned.Pump was explanted at the same time as closure of the chest.In addition the patient experienced a stroke.The procedure outcome was the patient survived.
 
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.

Brand Name
IMPELLA LD
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20741653
Report Number1220648-2024-23743
Device Sequence Number8649175
Product Code OZD
UDI-Device Identifier00813502011227
UDI-Public(01)00813502011227(10)1504064(17)220930
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberIMPELLA LD
Device Catalogue Number005082
Device Lot Number1504064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite